Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 30, 2016, 4:42 AM CDT for 22 counties in Texas. It took effect at Mar 30, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 4:42 AM CDT (09:42 UTC)
- In effect from
- Mar 30, 2016, 12:00 PM CDT
- Expired
- Mar 30, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3808 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS74 KLUB 300942 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 442 AM CDT WED MAR 30 2016 TXZ021>042-301800- /O.NEW.KLUB.WI.Y.0010.160330T1700Z-160331T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 442 AM CDT WED MAR 30 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...FROM NOON UNTIL 7 PM. * WINDS...30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS MAY ENCOUNTER DIFFICULTY. ALSO...PATCHY BLOWING DUST NEAR FIELDS AND CONSTRUCTION SITES WILL CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
1 follow-up statement
037 WWUS74 KLUB 301845 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 145 PM CDT WED MAR 30 2016 TXZ021>042-310000- /O.CON.KLUB.WI.Y.0010.000000T0000Z-160331T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 145 PM CDT WED MAR 30 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...UNTIL 7 PM. * WINDS...30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS MAY ENCOUNTER DIFFICULTY. ALSO...PATCHY BLOWING DUST NEAR FIELDS AND CONSTRUCTION SITES WILL CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:23 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 30, 4:23 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 423 AM CDT WED MAR 30 2016 .SHORT TERM... ELONGATED UPPER LEVEL LOW WILL SPLIT INTO TO TWO LOBES WITH THE EASTERNMOST BEING OUR PRIMARY WEATHER MAKER FOR TODAY. AS THIS FEATURE/S CENTER MOVES INTO NORTHEASTERN COLORADO...H5 GRADIENT WILL SHARPLY TIGHTEN THIS AFTERNOON AND REMAIN SO THROUGH THURSDAY MORNING WHILST WESTERN LOBE DROPS INTO SONORA. SOME SIMILARITIES EXIST WITH THE TRAJECTORY OF LAST WEDNESDAY/S SYSTEM THOUGH THE TIMING IS ABOUT 6 HOURS LATER AND SLIGHTLY FURTHER NORTHWARD WITH THE H5 WIND MAX. HOWEVER...WRT STRENGTH....THIS SYSTEM IS ONLY RUNNING ABOUT 80 KTS AT H5 AS OPPOSED TO 100KTS+ LAST WEEK. WORST CASE WIND SPEEDS VIA H7 GRADIENT FOR TODAY LOOKS TO BE AROUND 35 KTS. FCST SOUNDINGS SHOW LITTLE TO INHIBIT MIXING AND SKIES SHOULD BE CLEAR BY MID MORNING CENTRAL ZONES. ONE OR TWO STREAMER SHOWERS COULD FORM ACROSS THE ROLLING PLAINS GIVEN THE STRONG MOIST ADVECTION THOUGH RISK OF ACCUMULATING PRECIP LOOKS RATHER LOW ATTM. SO...LOOKS LIKE A SOLID WIND EVENT DAY WITH 25-35 MPH WINDS ACROSS MUCH OF THE AREA. THUS HAVE ISSUED WIND ADVISORY FOR THE AREA MINUS STONEWALL/KENT WHICH TEND NOT TO MAKE ON EVENTS LIKE THESE. WILL ADDRESS FIRE WEATHER CONCERNS BELOW IN THE FIRE WX SECTION. COLD FRONT USHERS IN COOLER AIR /AND ATTENDANT WIND SHIFT/ THIS EVENING. .LONG TERM... THE ONCE INTACT UA LOW ACROSS THE GREAT BASIN EARLY THIS MORNING...IS STARTING TO SHEAR A BIT WHICH IS WHAT LONG TERM SOLUTIONS HAVE BEEN HINTING AT IN THE LAST SEVERAL DAYS. THE FIRST STRONG PIECE WILL EJECT ONTO THE CENTRAL/NORTHERN PLAINS LATER TODAY...AND ALTHOUGH NO PRECIP IS EXPECTED WITH THIS DISTURBANCE FOR THE SOUTHERN PLAINS...IT WILL PROMOTE A RATHER BREEZY...WARM AND DRY DAY. AS THE DISTURBANCE PUSHES FARTHER NE TOWARDS THE GREAT LAKES REGION TOMORROW MORNING...A RELATIVELY WEAK AND DRY COLD FRONT WILL PUSH ACROSS THE CWA...LEADING TO A SLIGHT COOL DOWN /60S AND 70S/. A SECONDARY STRONGER /AND BREEZIER/ FROPA EXPECTED TOMORROW NIGHT...WILL LEAD TO HIGHS DROPPING BACK BELOW NORM BY FRIDAY /50S AND 60S/. CONCURRENTLY...THE SECOND LINGERING PIECE IS PROGGED TO DIG SE TO ACROSS THE BAJA OF CALI BUT THEREAFTER...MODELS CONTINUE TO STRUGGLE WITH THE SPEED AND TRACK OF THIS DISTURBANCE. THE NAM SOLUTION IS THE QUICKEST AS IT PROJECTS THE SYSTEM ONTO THE PERMIAN BASIN/SRN FRINGES OF THE CWA FRIDAY MORNING...LEADING TO CHANCES OF PRECIP ACROSS THE CENTRAL AND ERN ZONES. THE GFS AND ECMWF ARE SIMILAR TO THE NAM WRT THE LOCATION /PERMIAN BASIN/ BUT INSISTS ON A SLOWER PROPAGATION. THE LATTER MODELS ALSO EXHIBITED QPF SIGNALS BUT MORE SO ACROSS THE SRN-HALF OF THE CWA...WITH HEAVIEST PRECIP NOTED SOUTH OF THE AREA. SOUNDINGS PROVE THAT A BRIEF WINDOW OF MID- LEVEL AND LOW-LEVEL MOISTENING WILL TAKE PLACE...AS PWATS INCREASE TO AOA 0.50 INCHES ACROSS THE FAR SRN AND SERN ZONES. WITH SFC WINDS VEERING TO A MORE UPSLOPE SFC REGIME...COUPLED WITH NEARBY UL SUPPORT PROVIDED BY THE DISTURBANCE...SLIGHT CHANCE OF RAIN ACROSS THE SRN-HALF OF THE CWA FRIDAY DURING THE DAY SEEMS VALID ATTM. BY THE EVENING HOURS...LARGE SCALE ASCENT WILL BE FLEETING. BY LATE WEEKEND...UA TROUGHINESS WILL BE EXITING THE REGION AND MAKING WAY FOR UA RIDGING MOVING IN FROM THE WEST. AS SUCH...HIGHS IN THE 80S WILL MAKE A RETURN BY EARLY NEXT WEEK. .FIRE WEATHER... MUCH OF THE AREA IS UNDERGOING GREEN-UP THOUGH MUCH CURED FUEL REMAINS ON THE SURFACE. THE TRADITIONAL INDICATOR OF H5 WIND MAX/H8 THERMAL RIDGE WOULD SUGGEST GREATEST FIRE THREAT WILL EXIST BETWEEN THE AREA BETWEEN CVS AND PPA AND SANDERSON TO SPS. HOWEVER...WITH FUELS...PARTICULARLY ON THE SOUTHERN PART OF THIS AREA...BEGINNING TO GREEN...THIS WILL GREATLY LIMIT EXPOSURE. WINDS APPEAR TO BE STRONGEST TODAY NW OF A LINE FROM POST TO GUTHRIE WHERE A WIND ADVISORY AND RED FLAG WARNING HAS BEEN POSTED. WIND SPEEDS NEAR 25- 30 MPH AT THE 20 FT LEVEL SHOULD BE COMMONPLACE IN THIS REGION. CLIMATOLOGICALLY...KENT AND STONEWALL COUNTIES TYPICALLY FAIL TO MAKE RED FLAG CRITERIA IN EVENTS SUCH AS WE ARE EXPECTING TODAY AND WE WILL HANDLE THOSE COUNTIES WITH A RANGELAND FIRE DANGER STATEMENT. WE DO NOT HAVE GOOD INSIGHT ON FUEL STATES DOWN THAT WAY AND EXPECT SIGNIFICANTLY MORE GREEN TOWARD JAYTON AND ASPERMONT THAN WE HAVE IN LUBBOCK THOUGH NOT JUST A WHOLE LOT OF RAIN HAS FALLEN. STILL...GIVEN LAST YEAR/S RAINFALL...GROUND MOISTURE IS MUCH HIGHER THAN RECENT YEARS AND THIS IS HELPING TO PROMOTE GROWTH...EVEN IN REGIONS WHICH SAW FREEZING TEMPERATURES LAST WEEK. ALL IN ALL...NOT EXPECTING TO SEE A WHOLE LOT OF FIRE ACTIVITY WITH TODAY/S SYSTEM...BUT IT WILL BE DRY AND IT WILL BE QUITE BREEZY SO ANYTHING THAT DOES IGNITE...PARTICULARLY ACROSS THE NORTHERN SOUTH PLAINS/SOUTHERN PANHANDLE/NORTHERN ROLLING PLAINS...WILL LIKELY BE PRONE TO RAPID SPREAD. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR TXZ021>042. WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR TXZ021>042. && 26/29
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CDT WED MAR 30 2016 TXZ021>044-310930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 429 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS AND SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ALL OF THE SOUTH PLAINS...AND MOST OF THE ROLLING PLAINS THIS AFTERNOON. A WIND ADVISORY AND RED FLAG WARNING ARE IN EFFECT UNTIL THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.